Omega 3 Vs Blood Thinning Medication?
Hello, please enlighten me.
Thank you for the question.
One of the side effects that is feared from consuming omega 3 supplements, especially in the long run, is in the form of disruption in the process of blood clotting. This blood clotting disorder can appear in a variety of symptoms, such as nosebleeds, bleeding gums, reddish skin rashes, easy bruising, black bowel movements, vomiting of blood, and so on. If omega-3 supplements are taken together or close to the consumption of blood-thinning drugs, such as aspirin (which is contained in cardipin), of course the risk of these side effects is much greater. It is feared, disruption in the process of blood clots can be fatal, including causing rupture of blood vessels in the brain, or often called a stroke.
However, without checking your mother's condition directly, it is certainly difficult for us to conclude the exact cause of the various complaints, and what is also the best management that needs to be done to overcome them. Presumably, if you have to take it at the same time, you need to adjust the dosage between this omega 3 supplement and the blood-thinning medication your mother consumes, so the risk of side effects can be minimized.
An internist or an orthopedic surgeon who checks directly on your mother is certainly more understanding and more entitled to determine the most appropriate treatment steps taken. Therefore, if it is indeed constrained, for example because a doctor is not near you, then you can ask for a second opinion with another doctor at the health facility closest to your domicile.
I hope this helps.